Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 21, 2015, 5:36 PM CDT for Nueces County, Texas. It took effect at May 21, 2015, 8:54 PM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 5:36 PM CDT (22:36 UTC)
- In effect from
- May 21, 2015, 8:54 PM CDT
- Expired
- May 24, 2015, 8:35 AM CDT
- In force
- 60 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 22.12 ft at May 21, 2015, 11:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 21, 3:59 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 21, 3:59 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 359 PM CDT THU MAY 21 2015 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ECMWF WAS THE ONLY MODEL SUITE TO PROPERLY HANDLE THIS MORNING/S MCS DOWN THE RIO GRANDE. EVEN TODAY/S 12Z GFS AND ASSOCIATED HI RESOLUTION MODEL SUITES DID NOT PICK UP ON THIS MORNING/S EVENT. IN TURN THIS LEADS TO LOWER FORECAST CONFIDENCE FOR THE SHORT TERM FORECAST PACKAGE. AS OF WRITING...A COLD FRONT WAS LOCATED FROM NEAR PORT LAVACA TO NEAR MATHIS TO SOUTH OF HEBBRONVILLE. CONVECTION ALONG THE FRONT IS EXPECTED TO DIMINISH THIS EVENING AS DIURNALLY DRIVEN INSTABILITY WANES. BRUSH COUNTRY REMAINS WORKED OVER FROM THIS MORNING/S CONVECTION AND THUS AM NOT ANTICIPATING MUCH IN THE WAY OF PRECIP THERE THIS EVENING. BIGGEST UNCERTAINTY OVERNIGHT IS WHETHER OR NOT ADDITIONAL CONVECTION MOVES IN FROM OLD MX OVERNIGHT. ECMWF AND GFS DIFFER SIGNIFICANTLY ON HANDLING OF H5 S/W TROUGHS PUSHING THROUGH. 12Z ECMWF ADVECTS A S/W TROUGH THROUGH OVERNIGHT AND KEEPS MOST OF THE AREA DRY THROUGH THE NIGHT WITH CONVECTION WEAKENING BEFORE REACHING THE CWA /ASIDE FROM EARLY EVENING CONVECTION ACROSS THE EAST/. THE GFS ON THE OTHERHAND BRINGS A MUCH MORE POTENT S/W TROUGH THROUGH OVERNIGHT AND INITIATES DEEP CONVECTION ACROSS COAHUILA MX AND INTO THE BRUSH COUNTRY TOWARDS SUNRISE. OVERALL...HAVE UNDERCUT MET/MAV GUIDANCE FOR THE OVERNIGHT HOURS AND HAVE 30/40 POPS FROM EAST TO WEST. OTHER THAN PRECIP POSSIBLY MOVING IN FROM THE WEST LATE IN THE NIGHT...ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE EAST ALONG THE FRONT AFTER MIDNIGHT. FRONT IS PROG TO GRADUALLY SHIFT BACK NORTH ON FRIDAY RESULTING IN AN UNSTABLE AIRMASS ACROSS THE REGION. ASSUMING THAT THERE IS NOT ANOTHER MCS TRAVERSING THE AREA IN THE MORNING...DIURNALLY DRIVEN CONVECTION SHOULD DEVELOP DURING THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION THAT DEVELOPS THROUGH THE PERIOD. SLIGHTLY COOLER TEMPS TONIGHT GIVEN LIGHT NORTHERLY WINDS BEHIND THE FRONT WITH CLOUD COVER/RAIN IMPACTING MAX TEMPS ON FRI. && .LONG TERM...UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM PART OF THE FORECAST. UPPER LEVEL RIDGE AXIS WILL SLOWLY MOVE OFF TO THE EAST AS STRONG UPPER TROUGH DIGS OVER THE WESTERN CONUS INTO FOUR CORNERS REGION. PERIOD WILL BEGIN WITH PLENTY OF MOISTURE ACROSS SOUTH TEXAS WITH PWAT VALUES AROUND 1.7 TO 1.8 INCHES. EMBEDDED DISTURBANCE IN SW FLOW ALOFT WILL MOVE ACROSS THE AREA ON SATURDAY WITH 30 POPS IN THE MORNING THEN SLIGHTLY INCREASING TO ACROSS THE NW IN THE AFTERNOON. MODELS CONTINUE TO HINT AT ANOTHER MCS TO OUR NW IN SATURDAY NIGHT INTO SUNDAY MORNING. FOCUS AGAIN WOULD SHIFT TO THE WESTERN PARTS ON THE REGION INTO THE RIO GRANDE PLAINS WITH THIS ACTIVITY. DEEP LEVEL TROUGH WILL SLOWLY APPROACH SUNDAY WITH INCREASING DIFLUENCE ALOFT AND LARGE SCALE LIFT. POTENTIAL EXISTS FOR ANOTHER ROUND OF HEAVY RAINFALL AND POSSIBLY SOME STRONG CONVECTION DURING THIS TIME. THREAT WILL CONTINUE INTO MONDAY...MOST LIKELY ACROSS THE EASTERN PART OF THE FORECAST AREA. SEVERAL INCHES OF RAINFALL WILL BE LIKELY THIS WEEKEND INTO EARLY NEXT WEEK...AND A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR PARTS OR ALL OF SOUTH TEXAS. MAIN TROUGH AXIS WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY...BUT LINGERING MOISTURE AND INSTABILITY WILL RESULT IN AT LEAST ISOLATED TO SCATTERED CONVECTION. TEMPERATURES THROUGH THE EXTENDED WILL BE HIGHLY DEPENDENT ON RAINFALL AND CLOUD COVER...BUT WILL GENERALLY BE IN THE 80S. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 84 74 85 77 / 30 40 20 30 40 VICTORIA 70 84 73 84 75 / 30 40 10 40 40 LAREDO 72 88 74 89 74 / 40 30 20 30 60 ALICE 71 85 73 88 77 / 30 40 20 40 50 ROCKPORT 74 85 76 85 78 / 30 40 20 30 40 COTULLA 70 87 73 86 73 / 40 40 20 50 60 KINGSVILLE 72 86 74 87 77 / 30 40 10 30 40 NAVY CORPUS 75 84 76 84 78 / 30 40 20 30 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...SHORT TERM TB/78...LONG TERM
Hazardous weather outlook, May 21, 5:56 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Local storm report, May 21, 5:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FUNNEL CLOUD 1 SW ROCKPORT 28.03N 97.06W
05/21/2015 ARANSAS TX COUNTY OFFICIAL
&&
HARTLocal storm report, May 21, 5:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 5 NW CORPUS CHRISTI 27.80N 97.47W
05/21/2015 NUECES TX LAW ENFORCEMENT
I-37 AT NAVIGATION CLOSED DUE TO FLOODED ROAD
&&
JVLocal storm report, May 21, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD CORPUS CHRISTI 27.75N 97.42W
05/21/2015 NUECES TX LAW ENFORCEMENT
I-37 ACCESS AT BROWNLEE...NPID AT LEOPARD...STAPLES AT
FURMAN...STAPLES AT COLEMAN...LEOPARD AT
CROSSTOWN...STAPLES AT BLUCHER...LIPAN AT MEXICO...AGNES
FROM MCBRIDE TO SPID...NAVIGATION AT LEOPARD ALL CLOSED
DUE TO FLOODING.
&&
JVLocal storm report, May 21, 5:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN CORPUS CHRISTI INTERNAT 27.78N 97.50W
05/21/2015 M4.51 INCH NUECES TX ASOS
4.51 INCHES OF RAIN MEASURED IN THE LAST HOUR
&&
JVLocal storm report, May 21, 5:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD 1 NE PORTLAND 27.89N 97.31W
05/21/2015 SAN PATRICIO TX NWS EMPLOYEE
WATER OVER SIDEWALKS AT THE NORTH END OF PORTLAND
&&
JVLocal storm report, May 21, 5:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD GREGORY 27.92N 97.29W
05/21/2015 SAN PATRICIO TX NWS EMPLOYEE
HIGHWAY 35 SERVICE ROAD IN GREGORY IS FLOODED WITH
STALLED CARS.
&&
JVThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:07 PM CDT | Tornado Warning | CRP | Goliad | 23 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:01 PM CDT | Flash Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 2:43 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:58 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.